MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120515
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Device manufacture date: not available at the time of the report.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization to a basilar artery aneurysm, the physician used the double catheter technique.A galaxy g3 5mm x 15cm coil (gly120515, 30747558) was inserted into a microcatheter (greach, tokai medical products) and advanced through the microcatheter (mc) but became stuck on the microcatheter.The complaint coil was removed from the microcatheter and unraveling was confirmed.This issue occurred before the complaint coil was inserted into the patient.The complaint coil was replaced with another coil and the procedure was completed.Additional information was received indicating that nothing was obstructing the microcatheter.No excessive force was applied to the device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, h4, g3, g6, h2, h6 and h10.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30747558 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization to a basilar artery aneurysm, the physician used the double catheter technique.A galaxy g3 5mm x 15cm coil (gly120515, 30747558) was inserted into a microcatheter (greach, tokai medical products) and advanced through the microcatheter (mc) but became stuck on the microcatheter.The complaint coil was removed from the microcatheter, and unraveling was confirmed.This issue occurred before the complaint coil was inserted into the patient.The complaint coil was replaced with another coil and the procedure was completed.Additional information was received indicating that nothing was obstructing the microcatheter.No excessive force was applied.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30747558 number, and no non-conformances related to the malfunction were identified.Impeded in microcatheter and coil unraveled/stretched-in microcatheter are known potential product failures associated with the use of the device.The ifu includes warnings and instructions for use to trouble shoot this type of situation.Per the galaxy g3 instructions for use (ifu): if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.With the information provided and without the return of the associated device, it is not possible to determine the root cause of the event.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2 and h10.Section b5: additional information received indicated that the coil became impeded ¿around mid¿ of the mc.Twelve coils including j&j coils were used successfully with the microcatheter prior to the encountered resistance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 5MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16590771
Report Number3008114965-2023-00182
Device Sequence Number3021257
Product Code KRD
UDI-Device Identifier10886704077510
UDI-Public10886704077510
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberGLY120515
Device Catalogue NumberGLY120515
Device Lot Number30747558
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer03/22/2023
03/23/2023
04/20/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date03/22/2023
03/23/2023
05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GREACH, TOKAI MEDICAL PRODUCTS
Patient SexUnknown